MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Neurological Deficit/Dysfunction (1982)
Date of Event 03/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned, we are unable to perform further root cause analysis and the exact cause of the reported event is unknown.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that a patient experienced mass effect after pipeline flex implantation.The patient underwent pipeline flex implantation in the treatment of a cavernous, left internal carotid artery (ica) aneurysm.The aneurysm max.Diameter was 22.4 mm and neck width was 8.9 mm.There were no reports of any device issues during implantation.One day post-intervention, mri image showed worsening mass effect.There was no medical intervention required.The patient is reportedly fine.There was no report of any neurological symptoms as a result of this event.The physician reports the issue was not related to the intervention or to the use of pipeline.The patient reportedly did not have mass effect prior to the procedure.Prior to intervention, the patient¿s mrs was 0.Post-intervention, mrs was 1.There was causal relationship with equipment and the mass effect deterioration.Severity: not serious.Outcome: recovery, outcome confirmation date: march 9, 2017.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10283907
Report Number2029214-2020-00693
Device Sequence Number596938
Product Code OUT
UDI-Device Identifier00836462015548
UDI-Public00836462015548
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/02/2018
Device Model NumberPED-450-20
Device Catalogue NumberPED-450-20
Device Lot NumberA156311
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR